| Model Number |
NV-5-20-HELIX |
| Medical Device Problem Codes |
Separation Failure (2547); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/02/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that an axium coil had premature detachment from non-detachment.The patient was undergoing internal iliac artery (iia) embolization.It was reported that the coil was deployed by breaking the hypotube and the release element was exposed and tried to be pulled back, but the coil was not deployed.The physician tried to remove the whole thing from the patient body (including the microcatheter), but the coil suddenly deployed.The coil remained in the patient at the intended location and there was no surgical or medicinal intervention required.The pushwire was bent or broken on purpose.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician attempted to detach the coil once with the instant detacher and once with the manual method.The physician did not rotate the delivery wire during the procedure and continuous flush was not administered.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a rebar microcatheter.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported when the pushwire pull back, the coil depolyed.The cause of the issue was a broken hypotube.